MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during an angiogram with intervention of the left leg, a cxi support catheter separated from the hub of the device.An unspecified sheath was in the foot and another unspecified sheath was in the groin for subintimal arterial flossing with antegrade-retrograde intervention (safari) technique.The complaint device was inserted into the sheath in the foot, over an unknown wire guide, and an attempt was made to cross the occlusion.Calcification was noted within a segment of the vessel.A power injector was not used, and the fitting was not washed down with any solutions.Resistance was encountered upon removal of the catheter (through the sheath in the foot), at which point the hub separated.The device was completely removed from the patient, without further intervention.Upon return and initial evaluation of the device on (b)(6) 2023, the catheter material was separated at the level of the hub.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an angiogram with intervention of the left leg, a cxi support catheter separated from the hub of the device.An unspecified sheath was in the foot and another unspecified sheath was in the groin for subintimal arterial flossing with antegrade-retrograde intervention (safari) technique.The complaint device was inserted into the sheath in the foot, over an unknown wire guide, and an attempt was made to cross the occlusion.Calcification was noted within a segment of the vessel.A power injector was not used, and the fitting was not washed down with any solutions.Resistance was encountered upon removal of the catheter (through the sheath in the foot), at which point the hub separated.The device was completely removed from the patient, without further intervention.Upon return and initial evaluation of the device on 17apr2023, the catheter material was separated at the level of the hub.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated at the level of the hub, with catheter material remaining in the hub.An unknown wire was lodged in the catheter shaft, which was kinked and twisted.Cook reviewed the device history record (dhr).One relevant non-conformance was noted on the final lot and there were three relevant non-conformances on subassembly lots; however, all affected product was scrapped.There have been no additional complaints on the lot.Although relevant non-conformances were noted on the final and sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the available information and results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event, as resistance was noted upon removal of the device.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16816904
Report Number1820334-2023-00513
Device Sequence Number11217837
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)260103(10)15142954
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number15142954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown